Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 96, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2007, 2:55 PM EDT for Dearborn County, Ohio County, Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 2:55 PM EDT (18:55 UTC)
- Expired
- Jul 4, 2007, 3:31 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Dearborn County, IN, Ohio County, IN
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:22 PM EDT | HAIL 0.75 | Dillsboro, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:41 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 041855 SVRILN INC029-115-041945- /O.NEW.KILN.SV.W.0096.070704T1855Z-070704T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 255 PM EDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DEARBORN COUNTY IN SOUTHEAST INDIANA... OHIO COUNTY IN SOUTHEAST INDIANA... * UNTIL 345 PM EDT. * AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FARMERS RETREAT...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MOORES HILL... DILLSBORO... AURORA... LAWRENCEBURG... GREENDALE... IN ADDITION...FARMERS RETREAT...BEAR BRANCH...COLD SPRINGS... MILTON...MOUNT SINAI...PATE...HARTFORD AND WILMINGTON ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN INDIANA. LAT...LON 3910 8518 3891 8518 3891 8487 3916 8482 $$ HAWBLITZEL
2 follow-up statements
000 WWUS51 KILN 041919 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 319 PM EDT WED JUL 4 2007 INC029-115-041945- /O.CON.KILN.SV.W.0096.000000T0000Z-070704T1945Z/ DEARBORN IN-OHIO IN- 319 PM EDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR OHIO AND SOUTHERN DEARBORN COUNTIES... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HARTFORD...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF OHIO AND SOUTHERN DEARBORN COUNTIES. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3900 8503 3892 8511 3891 8487 3916 8482 $$
000 WWUS51 KILN 041931 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 331 PM EDT WED JUL 4 2007 INC029-115-041941- /O.CAN.KILN.SV.W.0096.000000T0000Z-070704T1945Z/ DEARBORN IN-OHIO IN- 331 PM EDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR OHIO AND SOUTHERN DEARBORN COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. STORM SPOTTERS REPORTED PENNY SIZE HAIL EARLIER WITH THIS STORM IN DILLSBORO. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3900 8503 3892 8511 3891 8487 3916 8482 $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT WED JUL 4 2007 .SYNOPSIS... A COLD FRONT WILL SAG INTO THE OHIO VALLEY TONIGHT INTO THURSDAY. SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE INTO THURSDAY...MAINLY IN THE SOUTH. EXPECT DRIER CONDITIONS AND SEASONABLE TEMPERATURES ON FRIDAY WITH NORTHEAST FLOW BEHIND THE FRONT. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SFC BOUNDARY OVER SOUTHERN GREAT LAKES WILL SLOWLY SAG SE TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS ALONG SOUTH OF THE BOUNDARY...WITH DAMAGING WINDS THE GREATEST THREAT FOR SEVERE. SOME TRAINING ALONG THE BOUNDARY WILL RESULT IN RAIN OVER 2 INCHES PER HOUR IN SOME AREAS. ACROSS THE SOUTH...GREATER INSTABILITY BUT LESS FORCING SHOULD RESULT IN MORE SCATTERED STORMS...BUT WITH STILL A SEVERE POTENTIAL. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY/... STORMS BECOME LIKELY OR HIGHER TONIGHT INTO THURSDAY...AS THE BNDRY SLOWLY SAGS SE. BY 12Z THURSDAY...THE FRONT WILL LIKELY BE STRETCHED OUT ACROSS NORTHERN OHIO AND INDIANA...AND NEAR THE OHIO RIVER BY 00Z FRIDAY. THE AMOUNT OF INSTABILITY WILL DEPEND GREATLY ON PREVIOUS CONVECTION...THOUGH FCST SNDGS SHOW IT INCREASING TO AROUND 1500 J/KG THURSDAY. THUS...SHOWERS AND STORMS WILL PERSIST INTO THURSDAY...ENDING NW TO SE THURSDAY AFTERNOON INTO THE EVENING. FOR FRIDAY...HIGH TEMPS WILL REMAIN SEASONABLE WITH WNW/W FLOW BEHIND THE FRONT. THE NAM HAS A S/W CUTTING ACROSS THE SW HALF OF THE FCST AREA...BUT WILL FAVOR THE GFS AND MAV BY KEEPING FRIDAY DRY AT THIS POINT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS CONTINUE TO SLOW THE PROGRESSION OF THE FRONT WEDNESDAY NIGHT AND THURSDAY...NOW TIMED TO BE ENTERING NORTHWESTERN PORTIONS OF THE CWA EARLY THURSDAY. AIRMASS DESTABILIZATION AHEAD OF THE FRONT ON THURSDAY IS COMPLETELY DEPENDENT ON ONGOING CONVECTION AND/OR LEFTOVER CLOUD COVER. HOWEVER WITH SLOWER FRONTAL MOVEMENT...SHOULD HAVE ENOUGH TIME FOR AIRMASS TO RECOVER ACROSS THE SOUTHERN HALF...AND RAISED POPS TO LIKELY ACROSS THE SOUTH. FRONT WILL EXIT CWA TO THE SOUTH LATE THURSDAY NIGHT. UPPER LEVEL FLOW WILL REMAIN NORTHWESTERLY BEHIND THE FRONT...BEFORE THE PATTERN BECOMES MORE ZONAL BY EARLY NEXT WEEK. THIS WILL MEAN NEAR AVERAGE TEMPERATURES EARLY IN THE EXTENDED WITH A GRADUAL WARMUP INTO THE LOWER 90S SUNDAY AND MONDAY. MIDLEVEL SUBSIDENCE WILL KEEP FORECAST DRY THROUGH SUNDAY. MODEL SPREAD BECOMES SIGNIFICANT BY EARLY NEXT WEEK. GFS DIGS A TROUGH ACROSS THE GREAT LAKES...WHILE ECMWF AND GFSENS MEAN MAINTAIN ZONAL FLOW. IN EITHER CASE...AIRMASS SHOULD BEGIN TO DESTABILIZE TOWARD THE EXTENDED...ENOUGH TO WARRANT CHANCE POPS ACROSS THE NORTH MON AND AREAWIDE TUES. HAWBLITZEL && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A FRONTAL BOUNDARY STRETCHING ACROSS LOWER GREAT LAKES WILL RESULT IN OCCASIONAL MVFR CIGS AND VSBYS THROUGH ABOUT 02Z...THEN ACTIVITY SHOULD WEAKEN OVERNIGHT. TOWARD DAYBREAK...SOME MVFR VISIBILITY POSSIBLE. WIND GUSTS WITH THUNDERSTORMS THROUGH ABOUT 02Z SHOULD APPROACH 40 KTS IN THUNDERSTORMS. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY...WITH CHANCES DIMINISHING AFTER 15Z. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 2:15 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 215 PM EDT WED JUL 4 2007 INZ050-058-059-066-OHZ042>046-051>056-060>065-070>072-051815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON- 215 PM EDT WED JUL 4 2007 ...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS CONTINUING...WITH ADDITIONAL DEVELOPMENT LIKELY THIS AFTERNOON AND EVENING. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST ACROSS THE REGION THIS AFTERNOON. THESE THUNDERSTORMS ARE LIKELY TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS OVER TWO INCHES PER HOUR ARE POSSIBLE. THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-051815- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 215 PM EDT WED JUL 4 2007 ...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS BEGINNING TO DEVELOP...WITH ADDITIONAL DEVELOPMENT LIKELY THIS AFTERNOON AND EVENING. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST ACROSS SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THIS AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS ARE LIKELY TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS OVER TWO INCHES PER HOUR ARE POSSIBLE. THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY WITH FURTHER REDEVELOPMENT POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH DAYTIME HEATING MAY BE LIMITED...THERE COULD BE ENOUGH INSTABILITY FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-034-035-051815- HARDIN-MERCER-AUGLAIZE- 215 PM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THE THREAT FOR SEVERE WEATHER IS SOUTH OF THE AREA...TOWARD DAYTON...COLUMBUS AND CINCINNATI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 2:37 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 237 PM EDT WED JUL 4 2007 OHZ042-051-053-061-041900- CLARK OH-MIAMI OH-DARKE OH-MONTGOMERY OH- 237 PM EDT WED JUL 4 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONTGOMERY... SOUTHERN DARKE...SOUTHERN MIAMI AND CLARK COUNTIES THROUGH 300 PM EDT... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARK LAYNE TO NEW MADISON...MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...NEW MADISON...GINGHAMSBURG...NORTH HAMPTON...DONNELSVILLE... LAWRENCEVILLE...BRANDT...CASTINE...SNYDERVILLE...GARLAND...PARK LAYNE...ITHACA AND CRYSTAL LAKES. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.